Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 162, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2018, 4:47 PM MDT for Sheridan County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 4:47 PM MDT (22:47 UTC)
- Expired
- Jun 28, 2018, 5:14 PM MDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 178 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
945
WUUS53 KLBF 282247
SVRLBF
NEC161-282330-
/O.NEW.KLBF.SV.W.0162.180628T2247Z-180628T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
447 PM MDT THU JUN 28 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
West central Sheridan County in the Panhandle of Nebraska...
* Until 530 PM MDT.
* At 446 PM MDT, a severe thunderstorm was located 12 miles south of
Hay Springs, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Intersection of Highway 87 and Antelope Road, Walgren Lake State
Recreation Area and Highway 250 crossing the Niobrara River.
This includes Highway 250 between mile markers 30 and 31, and between
mile markers 36 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4262 10277 4271 10249 4246 10244 4239 10275
4244 10275 4244 10277
TIME...MOT...LOC 2246Z 247DEG 11KT 4250 10271
HAIL...1.00IN
WIND...60MPH
$$
ET2 follow-up statements
765
WWUS53 KLBF 282307
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
507 PM MDT THU JUN 28 2018
NEC161-282330-
/O.CON.KLBF.SV.W.0162.000000T0000Z-180628T2330Z/
Sheridan NE-
507 PM MDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL SHERIDAN COUNTY...
At 507 PM MDT, a severe thunderstorm was located 12 miles south of
Rushville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Highway 250 crossing the Niobrara River.
This includes Highway 250 between mile markers 30 and 31, and between
mile markers 35 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4243 10256 4258 10258 4263 10247 4246 10244
TIME...MOT...LOC 2307Z 256DEG 27KT 4253 10250
HAIL...1.00IN
WIND...60MPH
$$
ET609
WWUS53 KLBF 282314
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
514 PM MDT THU JUN 28 2018
NEC161-282324-
/O.CAN.KLBF.SV.W.0162.000000T0000Z-180628T2330Z/
Sheridan NE-
514 PM MDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERIDAN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However small hail is still possible with this
thunderstorm.
LAT...LON 4243 10256 4258 10258 4263 10247 4246 10244
TIME...MOT...LOC 2313Z 247DEG 11KT 4254 10243
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:28 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 1:28 PM MDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 228 PM CDT Thu Jun 28 2018 .SYNOPSIS... Issued at 226 PM CDT Thu Jun 28 2018 Large heat ridge over the central CONUS with a trough over the east and west coast. Northern Plains in southwest flow. && .SHORT TERM...(This evening through Friday) Issued at 226 PM CDT Thu Jun 28 2018 Large sb cape this morning with elevated instability was able to sustain some severe convection above the boundary layer. Cap will be strong this evening but an isolated thunderstorm is possible over southwest Nebraska late this afternoon early evening as weak upper wave moves across northwest Kansas southwest Nebraska. Would dissipate quickly with setting sun. Lows tonight slightly cooler than todays, with lows in the 70s east of a line from Imperial to Valentine. A cool front moving across the area late afternoon will hold temperatures back with the mid 80s northwest and mid 90s south and east. Some isolated storms along the front late afternoon and evening from southwest Nebraska into south central. Thunderstorms developing behind the front over northwest Nebraska through the evening and over night as Upper trough pushes east onto the northern plains. .LONG TERM...(Friday night through Thursday) Issued at 226 PM CDT Thu Jun 28 2018 Some storms will contain locally heavy rainfall as they move east across the Nebraska Sandhills late Friday night into the day on Saturday and Saturday night ending Sunday morning. Coolest day on Saturday with highs generally in the 70s. Temperatures will rise into the 80s on Sunday. Temperatures rise into the 90s ahead of next Pacific Northwest system. Through mid week expect afternoon and early evening thunderstorms with no large triggers as ridge builds back into the Missouri Valley. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1219 PM CDT Thu Jun 28 2018 A few remaining low level cumulus or stratus clouds (about 3kft cigs) over the Sandhills will dissipate by mid afternoon, leaving only a band of high cirrus. VFR conditions will continue through Friday morning, but southerly surface winds will be gusty this afternoon and again overnight. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005>010-022-025>029-035>038-056>059-069>071. && SYNOPSIS...Power SHORT TERM...Power LONG TERM...Power AVIATION...Snively
Hazardous weather outlook, Jun 28, 2:35 PM MDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 335 PM CDT Thu Jun 28 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-292045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 335 PM CDT Thu Jun 28 2018 /235 PM MDT Thu Jun 28 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Heat index readings near 100 will continue to create dangerous conditions through mid evening. A Heat Advisory is in effect for most of southwest and north central Nebraska. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorm chances return Friday evening and continue through early Sunday. Some storms may be capable of producing large hail and damaging winds Friday night, primarily across northwest Nebraska. In addition, very heavy rain will accompany any thunderstorm and may lead to localized flooding. The threat of severe weather is lower for Saturday. Another round of thunderstorms may affect the region Monday evening and night. Severe weather potential is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Special weather statement, Jun 28, 4:19 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
419 PM MDT THU JUN 28 2018
NEZ004-282245-
Sheridan-
419 PM MDT THU JUN 28 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SHERIDAN COUNTY...
At 418 PM MDT, a strong thunderstorm was located 14 miles south of
Hay Springs, moving northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Hay Springs, Intersection of Highway 87 and Antelope Road and Walgren
Lake State Recreation Area.
This includes Highway 20 between mile markers 78 and 86.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4267 10277 4275 10257 4244 10247 4238 10275
4244 10275 4244 10277
TIME...MOT...LOC 2218Z 246DEG 12KT 4248 10277
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:43 AM MDT | Special Weather Statement | LBF | Perkins | 47 min |
| Jun 28, 1:20 AM MDT | Heat Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 17 more | 18 hr |
| Jun 28, 2:53 AM MDT | Special Weather Statement | LBF | Thomas | 52 min |
| Jun 28, 3:41 AM MDT | Special Weather Statement | LBF | Brown | 49 min |
| Jun 28, 4:05 AM MDT | Special Weather Statement | LBF | Blaine | 40 min |
| Jun 28, 4:36 AM MDT | Special Weather Statement | LBF | Loup | 39 min |
| Jun 28, 5:02 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup | 43 min |
| Jun 28, 5:32 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 43 min |
| Jun 28, 4:19 PM MDT | Special Weather Statement | LBF | Sheridan | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.